Alert archive / Texas / Freeze Warnings in 2010
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Mar 20, 2010, 2:49 AM CDT for 13 counties in Texas. It took effect at Mar 21, 2010, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2010, 2:49 AM CDT (07:49 UTC)
- In effect from
- Mar 21, 2010, 1:00 AM CDT
- Expired
- Mar 21, 2010, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 19, 11:56 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 19, 11:56 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1156 PM CDT FRI MAR 19 2010 .DISCUSSION... SEE AVIATION FOR 06Z TAF DISCUSSION. && .AVIATION... COLD FRONT SHOULD PULL INTO DRT AND THE HILL COUNTRY BY AROUND 11Z...THEN INTO THE I-35 TERMINALS FROM 13-15Z. CIGS CONTINUE TO LOWER LATE TONIGHT AS LIGHT SPRINKLES STREAM NORTHWARD. IFR CONDITIONS EXPECTED TO PRECEDE THE FRONT TOWARD DAYBREAK WITH SOME PATCHY DRIZZLE POSSIBLE ALONG THE ESCARPMENT. RAIN AND SHOWERS ARE LIKELY ONCE THE FRONT REACHES THE AREA...WITH MOST OF THE PRECIP OCCURRING BEHIND THE FRONT. TIMING OF THE FRONT AND STORMS SHOULD HELP MINIMIZE THE STRENGTH OF THE THUNDERSTORMS AS THEY ROLL WITH THE FRONT ACROSS THE I-35 TERMINALS LATE SATURDAY MORNING. MEANWHILE...ONLY A SMALL PERIOD OF LOW CLOUDINESS IS EXPECTED OVER DRT...BUT A BRIEF PERIOD OF IFR OR LOWER CONDITIONS MAY DEVELOP PRIOR TO FROPA. STRONG WINDS BEHIND THE FRONT SHOULD NOT REACH PEAK INTENSITY UNTIL THE EARLY AFTERNOON WHEN THE ELONGATED MID-LEVEL UPPER LOW AXIS CUTS ACROSS CENTRAL TX. && .PREV DISCUSSION... /ISSUED 915 PM CDT FRI MAR 19 2010/ UPDATE... NATIONAL WEATHER SERVICE RADARS SHOW LIGHT SHOWERS WERE DEVELOPING ACROSS SOUTH CENTRAL TEXAS DUE TO INCREASING LIFT AHEAD OF UPPER LOW OVER WESTERN NEW MEXICO. HAVE UPDATED TO INCLUDE POPS FOR THIS EVENING ACROSS CENTRAL AND NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. HAVE REMOVED MENTION OF THUNDER ACROSS MUCH OF SOUTH CENTRAL TEXAS DURING THE OVERNIGHT DUE TO AN IMPRESSIVE CAP. A STRONG COLD FRONT WAS ALONG AN ABILENE TO WINK LINE WITH A DRYLINE FROM ABILENE TO THE BIG BEND. THESE SURFACE FEATURES WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT WITH THE FRONT EVENTUALLY OVERTAKING THE DRYLINE AS IT NEARS THE HILL COUNTRY. HAVE ADJUSTED SENSIBLE WEATHER GRIDS TO REFLECT UPDATED TIMING FOR OVERNIGHT INTO SATURDAY. OTHERWISE, REMAINDER OF SOUTH CENTRAL TEXAS FORECAST WAS ON TRACK. PREV DISCUSSION... /ISSUED 245 PM CDT FRI MAR 19 2010/ DISCUSSION... THE CALENDAR WILL SAY ITS SPRING TOMORROW BUT THE WEATHER MAY SAY OTHERWISE. CONSIDERABLE CHANGES ARE IN THE OFFING FOR SOUTH CENTRAL TEXAS IN THE NEXT 24 HOURS. A STORM SYSTEM WILL DIG ACROSS NEW MEXICO INTO NORTHWEST TEXAS TONIGHT WITH AN ASSOCIATED STRONG COLD FRONT PUSHING RAPIDLY INTO CENTRAL TEXAS OVERNIGHT. THE FRONT WILL SWEEP INTO SOUTH CENTRAL TEXAS TOWARDS DAWN AND MOVE RAPIDLY THROUGH THE AREA BY NOON. WITH THE INTENSIFICATION OF THE UPPER SYSTEM AND JET DYNAMICS..EXPECT CONVECTION TO LINE THE FRONT (SQUALL LINE) AS ITS MAKES ITS MOVE THROUGH SOUTH CENTRAL TEXAS. MAIN THREAT WILL BE FROM CONVECTIVE WIND GUSTS ALONG THE LINE BUT THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS AS INSTABILITIES WILL BE LIMITED. BEHIND THE FRONT..STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE FELT WITH GUSTS TO NEAR 40 MPH POSSIBLE. THIS WILL LIKELY PROMPT THE ISSUANCE OF A WIND ADVISORY OVERNIGHT. RAINS SHOULD END FROM THE WEST EARLY TOMORROW EVENING AS THE STRONG DRY RIDGE BUILDS INTO THE REGION. WINDS SHOULD MAINTAIN ADVISORY LEVELS (25-35 MPH) INTO THE EARLY EVENING HOURS AND DIMINISH TO BELOW THRESHOLD LEVELS BY MIDNIGHT SUNDAY. SKIES WILL BE CLEARING LATE SATURDAY NIGHT/EARLY SUNDAY MORNING WITH LOWS PLUMMETING TO NEAR FREEZING OVER THE HILL COUNTRY. WINDS AND WET GROUNDS SHOULD KEEP READINGS FROM LOWERING TO THE FREEZING MARK ALONG AND EAST OF THE ESCARPMENT (I-35 CORRIDOR). CLEARING LATE SATURDAY NIGHT BECOMING SUNNY AND COOL ON SUNDAY. ANOTHER FREEZE IS POSSIBLE SUNDAY WITH A DRY CLEAR CP AIRMASS AND LIGHT WINDS. AGAIN FREEZING TEMPERATURES WILL LIKELY BE LIMITED TO THE HILL COUNTRY BUT THE I-35 CORRIDOR MAY ALSO GET NEAR FREEZING IN SPOTS. SOUTHERLY FLOW WILL RETURN MONDAY AS A WARMING TREND ENSUES. TEMPERATURES MONDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMS. WARMER STILL TUESDAY WITH INCREASING CLOUDS ON MOISTURE RETURN. BY WEDNESDAY AND THURSDAY SCATTERED SHOWERS AND A FEW STORMS ARE POSSIBLE AS WEAK DISTURBANCES TRAVERSE THE REGION. ANOTHER UPPER LOW WILL STAY NORTH OF OUR REGION MOVING ACROSS THE PANHANDLE INTO OKLAHOMA ON THURSDAY WITH A WEAK FRONT ENTERING THE AREA LATE THURSDAY AND FRIDAY. FIRE WEATHER...NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A MOUNTAIN HOME..DILLEY LINE SUNDAY AFTERNOON WITH NORTHWEST WINDS OF 15-20 MPH AND HUMIDITIES LOWERING INTO THE TEENS TO NEAR 20 PERCENT RANGE. ELEVATED CONDITIONS ELSEWHERE. HUMIDITIES WILL AGAIN LOWER INTO THE TEENS TO NEAR 20 OVER MUCH OF THE REGION MONDAY AFTERNOON BUT WINDS WILL BE LIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 54 37 63 37 / 40 80 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 54 54 34 63 32 / 40 80 - 0 0 NEW BRAUNFELS MUNI AIRPORT 55 56 33 65 33 / 40 80 - 0 0 BURNET MUNI AIRPORT 45 52 32 60 35 / 60 80 - 0 0 DEL RIO INTL AIRPORT 51 61 38 70 36 / 30 20 0 0 0 GEORGETOWN MUNI AIRPORT 47 52 35 60 36 / 50 80 - 0 0 HONDO MUNI AIRPORT 50 55 31 67 28 / 50 40 0 0 0 SAN MARCOS MUNI AIRPORT 54 55 36 64 34 / 40 80 - 0 0 LA GRANGE - FAYETTE REGIONAL 54 56 37 60 36 / 30 90 - 0 0 SAN ANTONIO INTL AIRPORT 54 56 36 66 33 / 40 70 0 0 0 STINSON MUNI AIRPORT 56 58 37 67 32 / 40 70 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
Hazardous weather outlook, Mar 20, 1:25 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 125 AM CDT SAT MAR 20 2010 TXZ171>173-183>194-202>209-217>225-228-210630- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 125 AM CDT SAT MAR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL STAY BELOW SEVERE LIMITS...BUT COULD PRODUCE PEA-SIZE HAIL AND WIND GUSTS TO 40 MPH. THE THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...ARRIVING ALONG THE RIO GRANDE EARLY THIS MORNING...NEAR THE I-35 CORRIDOR BY MID-MORNING... AND EXITING THE COASTAL PLAINS BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FREEZE IS EXPECTED ACROSS THE HILL COUNTRY SATURDAY NIGHT...AND ACROSS THE HILL COUNTRY AND I-35 CORRIDOR SUNDAY NIGHT. GUSTY WEST TO NORTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE NEAR CRITICAL CONDITIONS FOR THE SPREAD OF WILDFIRES ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 20, 2:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 232 AM CDT SAT MAR 20 2010 TXZ183-200800- VAL VERDE- 232 AM CDT SAT MAR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 AM CDT... AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF JUNO TO 6 MILES SOUTHWEST OF JUNO...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS EAST OF JUNO AND TEXAS HIGHWAY 163 AND NORTH OF LOMA ALTA. DRIVERS SHOULD TAKE EXTRA CAUTION ALONG FM 189 NORTHEAST OF JUNO...AS HEAVY RAIN AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT. REMEMBER...DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.
Special weather statement, Mar 20, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 AM CDT SAT MAR 20 2010 TXZ184-200830- EDWARDS- 249 AM CDT SAT MAR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 330 AM CDT... AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF SONORA TO 11 MILES NORTHWEST OF FLOUR MILLS TO 8 MILES SOUTHEAST OF JUNO...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN EDWARDS COUNTY ALONG TEXAS HIGHWAY 55 NORTHWEST OF ROCKSPRINGS. REMEMBER TO SLOW DOWN...AND DO NOT DRIVE WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:49 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 17 hr |
| Mar 20, 4:16 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 16 hr |
| Mar 20, 8:36 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.